Scholion.ai

Frequentist validity of posterior quantiles in the presence of a nuisance parameter: Higher order asymptotics

RAHUL MUKERJEE, DIPAK K. DEY

Biometrika · 1993 · Volume 80 · Issue 3

DOI: 10.1093/biomet/80.3.499

Abstract

SUMMARY Given a random sample from a distribution with density function that depends on an unknown parameter θ = (θ 1 , θ 2 ), we are concerned with frequentist validity, up to o ( n −1 ), of posterior quantiles of θ 1 , treating θ 2 as a nuisance parameter. We propose to make the best choice of the prior on θ by matching, as far as practicable, the posterior and frequentist coverage probabilities up to o ( n −1 ).

Enable JavaScript for citation tools and additional paper interactions.